Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 7, 2008, 8:55 AM CDT for Wabasha County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2008, 8:55 AM CDT (13:55 UTC)
- Expired
- Jun 7, 2008, 9:45 AM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 071355
SVRARX
MNC157-071445-
/O.NEW.KARX.SV.W.0047.080607T1355Z-080607T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
855 AM CDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 945 AM CDT
* AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR MAZEPPA...OR 18 MILES NORTHEAST OF
MANTORVILLE...MOVING EAST AT 54 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAR VALLEY AND ZUMBRO FALLS AROUND 900 AM...
OAK CENTER AND JARRETT AROUND 905 AM...
LAKE CITY AND COUNTY ROADS 31 AND 2 AROUND 910 AM...
COUNTY ROADS 33 AND 4 AND THEILMAN AROUND 915 AM...
DUMFRIES AND KRUGER CAMPGROUND AROUND 920 AM...
WABASHA AND KELLOGG AROUND 925 AM...
PIONEER CAMPGROUND AND WEST NEWTON AROUND 930 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4437 9256 4437 9245 4445 9244 4446 9242
4446 9224 4444 9221 4442 9210 4435 9196
4431 9192 4429 9193 4425 9188 4423 9189
4422 9199 4420 9256
TIME...MOT...LOC 1355Z 260DEG 47KT 4429 9256
$$
BINAU4 follow-up statements
000
WWUS53 KARX 071406
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
907 AM CDT SAT JUN 7 2008
MNC157-071445-
/O.CON.KARX.SV.W.0047.000000T0000Z-080607T1445Z/
WABASHA MN-
907 AM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR WABASHA COUNTY...
AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR OAK CENTER...OR ABOUT 10 MILES SOUTHWEST
OF LAKE CITY...MOVING EAST AT 54 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS 33 AND 4 AND MAPLE SPRINGS AROUND 915 AM...
DUMFRIES AND KRUGER CAMPGROUND AROUND 920 AM...
WABASHA AND KELLOGG AROUND 925 AM...
PIONEER CAMPGROUND AND WEST NEWTON AROUND 930 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4437 9256 4437 9245 4445 9244 4446 9242
4446 9224 4444 9221 4442 9210 4435 9196
4431 9192 4429 9193 4425 9188 4423 9189
4422 9199 4420 9256
TIME...MOT...LOC 1407Z 260DEG 47KT 4434 9233
$$
BINAU000
WWUS53 KARX 071418
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 AM CDT SAT JUN 7 2008
MNC157-071445-
/O.CON.KARX.SV.W.0047.000000T0000Z-080607T1445Z/
WABASHA MN-
918 AM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR WABASHA COUNTY...
AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR COUNTY ROADS 33 AND 4...OR ABOUT 8 MILES
SOUTHEAST OF LAKE CITY...MOVING EAST AT 54 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WABASHA AND KELLOGG AROUND 925 AM...
PIONEER CAMPGROUND AND WEST NEWTON AROUND 930 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4437 9256 4437 9245 4445 9244 4446 9242
4446 9224 4444 9221 4442 9210 4435 9196
4431 9192 4429 9193 4425 9188 4423 9189
4422 9199 4420 9256
TIME...MOT...LOC 1418Z 260DEG 47KT 4435 9217
$$
BINAU000
WWUS53 KARX 071433
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
933 AM CDT SAT JUN 7 2008
MNC157-071445-
/O.CON.KARX.SV.W.0047.000000T0000Z-080607T1445Z/
WABASHA MN-
933 AM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR CENTRAL WABASHA COUNTY...
AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR CONCEPTION...OR ABOUT 6 MILES SOUTH OF
WABASHA...MOVING EAST AT 52 MPH. PEA SIZED HAIL AND WINDS TO 40 MPH
HAVE BEEN REPORTED THUS FAR.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST NEWTON AROUND 940 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4422 9232 4432 9224 4436 9217 4439 9217
4441 9215 4442 9210 4435 9196 4431 9192
4429 9193 4425 9188 4423 9189 4422 9199
TIME...MOT...LOC 1433Z 261DEG 45KT 4429 9201
$$
BINAU000
WWUS53 KARX 071445
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
945 AM CDT SAT JUN 7 2008
MNC157-071455-
/O.EXP.KARX.SV.W.0047.000000T0000Z-080607T1445Z/
WABASHA MN-
945 AM CDT SAT JUN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WABASHA COUNTY EXPIRES
AT 945 AM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4422 9232 4432 9224 4436 9217 4439 9217
4441 9215 4442 9210 4435 9196 4431 9192
4429 9193 4425 9188 4423 9189 4422 9199
TIME...MOT...LOC 1433Z 261DEG 45KT 4428 9201
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:53 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 7, 8:53 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
853 AM CDT SAT JUN 7 2008
.UPDATE...THIS MORNING
WATER VAPOR SHOWED AN 85 KNOT 300 MB JET MOVING THROUGH SOUTHERN
MINNESOTA THIS MORNING. THIS JET IS CURRENTLY HELPING INCREASE
THE UPPER LEVEL DIVERGENCE ACROSS SOUTH CENTRAL AND SOUTHEAST
MINNESOTA. THIS IN TURN IS HELPING TO ENHANCE THE SOUTHWEST WINDS
INTO BACK SIDE OF THESE ELEVATED THUNDERSTORMS. THEY ARE LIKELY
INGESTING LOWER 70 DEW POINTS...THUS...INCREASING THE ELEVATED
INSTABILITY. THE EAST NMM4 WAS PROBABLY THE CLOSEST WITH THE
CURRENT CONVECTION...AND IT SHOWS THAT IT WILL SPREAD EAST AND
NORTHEAST ACROSS THE FORECAST AREA THIS MORNING. DUE TO THIS...
I INCREASED THE PRECIPITATION PROBABILITIES FOR THIS MORNING. I
ALSO ADDED THE MENTION SEVERE INTO SOUTHEAST MINNESOTA...AND WEST
CENTRAL AND NORTH CENTRAL WISCONSIN.
BY THE WAY...THE STORM PREDICTION CENTER HAS UPGRADED MUCH OF THE
AREA FROM SLIGHT TO MODERATE RISK FOR TODAY. THIS LOOKS VERY
REASONABLE CONSIDERING THE DEEP SHEAR AND INSTABILITY.
&&
.PREV DISCUSSION... /ISSUED 332 AM CDT SAT JUN 7 2008/
SHORT TERM...THROUGH MONDAY
MAIN FORECAST CONCERNS ARE WITH THE RAIN CHANCES AND POTENTIAL FOR
HEAVY RAIN AND FLOODING.
SURFACE ANALYSIS THIS MORNING SHOWS ONE AREA OF LOW PRESSURE JUST
MOVING INTO WESTERN ONTARIO FROM MANITOBA WITH A SECOND AREA OVER
EASTERN COLORADO. A WEAK FRONTAL BOUNDARY CONNECTS THE TWO AREAS
OF LOW PRESSURE.
COMPLEX PATTERN SETTING UP OVER THE REGION FOR THE WEEKEND WITH
THE POTENTIAL FOR SEVERE WEATHER AND FLOODING BOTH TO OCCUR. UPPER
LEVEL LOW OVER MANITOBA WILL CONTINUE TO LIFT NORTHEAST INTO
ONTARIO TODAY. ELONGATED LONG WAVE TROUGH AXIS WILL REMAIN TO THE
SOUTHWEST OF THE LOW WITH ENOUGH SHORT WAVE ENERGY TO EVENTUALLY
FORM ANOTHER UPPER LEVEL LOW OVER SOUTHERN SASKATCHEWAN BY 00Z
SUNDAY. A SHORT WAVE TROUGH WILL GET EJECTED FROM THE LONG WAVE
TROUGH TODAY AND ADVANCE INTO THE WESTERN SECTIONS OF MINNESOTA BY
00Z SUNDAY. GENERAL HEIGHT RISES ARE EXPECTED TO OCCUR ACROSS THE
AREA FOR TODAY AS THE UPPER LEVEL LOW DEPARTS ALLOWING FOR SOME
WEAK RIDGING AHEAD OF THE SHORT WAVE TROUGH. THESE HEIGHT RISES
BRING SOME DOUBT TO THE SEVERE POTENTIAL. HOWEVER...LOOKS LIKE
ENOUGH VERTICAL MOTION FROM THE SHORT WAVE AND AGEOSTROPHIC
MOTIONS IN THE RIGHT ENTRANCE REGION OF THE 110 KNOT 300 MB JET
SHOULD BE ENOUGH TO OVER COME THE HEIGHT RISES. THE WEAK SURFACE
BOUNDARY IS EXPECTED TO PROGRESS EAST INTO NORTHWEST
WISCONSIN...EASTERN MINNESOTA AND NORTHWEST IOWA BY 00Z SUNDAY.
THE GFS SHOWS MODERATE TO STRONG LOW LEVEL FRONTOGENESIS IN THE
1000-850 MB LAYER TO HELP INITIATE STORMS. THE 0-6 KM SHEAR IS
EXPECTED TO RANGE FROM 45 TO 60 KNOTS WITH ML CAPE OF 2000-3000
J/KG. LOOKS AS IF SUPER CELLS WITH AN ISOLATED TORNADO THREAT WILL
BE POSSIBLE INITIALLY THIS AFTERNOON BEFORE TRANSITIONING INTO A
LINEAR SYSTEM WITH DAMAGING WINDS AND HAIL BECOMING THE MAIN
THREATS AS THERE WILL BE STRONG 0-3 KM SHEAR OF 35 TO 40 KNOTS.
THE SEVERE THREAT WILL CARRY INTO THE EVENING BEFORE TRANSITIONING
TO MORE A HEAVY RAIN THREAT. THE FRONTAL BOUNDARY WILL IS
EXPECTED TO SLOW TO A CRAWL AS IT WORKS EAST ACROSS THE AREA. AS
THE LOW LEVEL JET CRANKS UP AND IMPINGES ON THE FRONT...WIDESPREAD
RAINS ARE EXPECTED TO DEVELOP TONIGHT AND WITH PRECIPITABLE WATER
VALUES APPROACHING 2 INCHES...THE THREAT FOR HEAVY RAIN WILL BE
PRESENT. SOME WHAT CONCERNED THOUGH THE HIGH RESOLUTION MESO
MODELS SUCH AS THE EASTNMM4 AND EASTARW4 DO NOT GENERATE AN MCS
TONIGHT ACROSS THE AREA LIKE THE GFS AND ECMWF DO. THIS IS
ESPECIALLY TROUBLING CONCERNING HOW WELL THE EASTARW4 HAS BEEN
DOING LATELY WITH THE CONVECTION. GIVEN THE STRENGTH OF THE
MOISTURE TRANSPORT INTO THE FRONT HARD TO BELIEVE THE STORMS WILL
NOT DEVELOP TONIGHT.
A VERY SIMILAR SET UP FOR SUNDAY AS THE NEXT SHORT WAVE TROUGH IS
EXPECTED TO REMAIN WEST OF THE REGION BUT CLOSE ENOUGH TO PRODUCE
LARGE SCALE RISING MOTIONS OVER THE AREA. THE NEXT JET CORE WILL
ALSO BE OVER THE AREA GENERATING ANOTHER ROUND OF AGEOSTROPHIC
MOTIONS IN THE RIGHT ENTRANCE REGION. THE SURFACE FRONT WILL STILL
BE HUNG UP OVER THE AREA ALLOWING ML CAPES OF 1500-2000 J/KG TO
DEVELOP OVER THE SOUTHEAST HALF OF THE FORECAST AREA. THE 0-6 KM
SHEAR IS STILL RESPECTABLE...AROUND 50 KNOTS...BUT THE 0-3 KM
SHEAR REMAINS HIGH WITH AT LEAST 40 KNOTS OF SHEAR EXPECTED. WOULD
EXPECT DAMAGING WINDS AND LARGE HAIL TO BE THE MAIN THREATS FOR
SUNDAY AFTERNOON AND EVENING.
THE FRONT WILL SAG SOUTH OF THE AREA LATE SUNDAY NIGHT INTO MONDAY
BEFORE THE NEXT WEAK BOUNDARY STARTS TO COME IN FROM THE NORTHWEST
MONDAY AFTERNOON. RAISED POPS TO LIKELY ACROSS THE SOUTHEAST FOR
SUNDAY EVENING AND THEN DROPPING BACK TO CHANCE FOR AFTER 06Z
MONDAY. CONTINUED WITH THE LOW CHANCE POPS FOR ALL OF MONDAY AS
TOO MUCH UNCERTAINTY RIGHT NOW TO START TRYING TO FIGURE OUT WHEN
THERE MAY BE SOME DRY PERIODS.
LONG TERM...MONDAY NIGHT THROUGH FRIDAY
THE LATEST GFS AND ECMWF CONTINUE TO SHOW WEAK SURFACE BOUNDARIES
OVER THE AREA THROUGH MUCH OF THE WEEK. THIS WILL CONTINUE THE
CHANCE OF RAIN FOR THE AREA AND NO CHANGES MADE TO THE OUTER
PERIODS OF THE FORECAST.
AVIATION...
CURRENTLY WATCHING THE CONVECTION CURRENTLY TAKING PLACE FROM
SOUTHWEST MINNESOTA NORTHEAST INTO NORTH CENTRAL WISCONSIN. THIS
PRECIPITATION IS NOT BEING HANDLED THAT WELL BY THE 07.00Z MODELS.
TYPICALLY...THIS ACTIVITY WEAKENS DURING THE MORNING AS THE LOW
LEVEL JET WEAKENS. WITH THIS IN MIND...I WOULD SUSPECT THAT THIS
PRECIPITATION WOULD WEAKEN. HOWEVER THE LOW LEVEL BOUNDARIES MAY
LEAD TO THE DEVELOPMENT OF LATER CONVECTION TODAY.
SOUTHERLY WINDS WILL BRING ABUNDANT LOW LEVEL MOISTURE INTO THE
REGION THIS MORNING. THE COMBINATION OF THIS MOISTURE AND DIURNAL
HEATING WILL RESULT IN THE ATMOSPHERE BECOMING VERY UNSTABLE
LATE THIS MORNING AND AFTERNOON. THIS WILL EVENTUALLY LEAD TO THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. CURRENT THOUGHTS IS THAT
IT SHOULD START TO DEVELOP AFTER 07.15Z. WITH VARYING MODEL
SOLUTIONS...IT IS HARD TO PIN POINT THE LOCATION OF WHERE THE
SCATTERED CONVECTION WILL INITIALLY DEVELOP AND ITS COVERAGE. WITH
LITTLE CAPPING ACROSS THE AREA...THE PRECIPITATION SHOULD BECOME
MORE WIDESPREAD THIS AFTERNOON AS THE INSTABILITY CONTINUES TO
INCREASE. FOR THE TAFS...IT LOOKS LIKE KRST WILL START TO SEE
PRECIPITATION AROUND 07.16Z AND KLSE WILL SEE IT ABOUT AN HOUR LATER.
THERE WILL LIKELY BE SUFFICIENT DEEP SHEAR FOR SEVERE THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS. HOWEVER THERE COULD ALSO BE ISOLATED
TORNADOES TOO. WITH WARM CLOUD DEPTHS OF GREATER THAN 4 KM...THERE
WILL ALSO BE VERY HEAVY RAIN FROM LATE AFTERNOON THROUGH TONIGHT.
THE MODELS CONTINUE TO HINT THAT A MESOSCALE CONVECTIVE COMPLEX WILL
DEVELOP ACROSS THE AREA TONIGHT. AS A RESULT...THE PRECIPITATION
PROBABILITIES ARE IN THE CATEGORICAL RANGE.
HYDROLOGY...
WITH THE THUNDERSTORM DEVELOPMENT EXPECTED TO OCCUR TONIGHT ALONG
THE FRONT AS THE LOW LEVEL JET IMPINGES ON IT...THE POTENTIAL FOR
WIDESPREAD QPF AMOUNTS OF 1 TO 1.5 INCHES EXISTS ACROSS THE
WESTERN SECTIONS OF THE FORECAST AREA. SOME LOCAL AMOUNTS COULD
APPROACH 3 INCHES. THE GFS SUGGESTS THAT THE WARM CLOUD DEPTH WILL
BE AT LEAST 4 KM OVER MOST OF THE FORECAST AREA SUGGESTING THAT
THE STORMS WILL BE EXCELLENT RAIN PRODUCERS WITH HIGH PRECIPITATION
EFFICIENCY FROM COLLISION AND COALESCENCE. MOST COUNTIES WEST OF
THE MISSISSIPPI RIVER HAVE SEEN ENOUGH RAIN RECENTLY TO PUSH THE 6
HOUR FLASH FLOOD GUIDANCE VALUES BELOW 3 INCHES. WILL ISSUE A
FLASH FLOOD WATCH FOR TONIGHT FOR THE WESTERN SECTIONS ALONG WITH
GRANT COUNTY IN SOUTHWEST WISCONSIN.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&
PREV DISCUSSION - 04
UPDATE - BOYNEHazardous weather outlook, Jun 7, 8:11 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 811 AM CDT SAT JUN 7 2008 WIZ017-029-032>034-041>044-053>055-081100- ADAMS-BUFFALO-CLARK-CRAWFORD-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 811 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL GENERATE SEVERAL ROUNDS OF THUNDERSTORMS FROM LATE THIS MORNING THROUGH TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...AND THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. IN ADDITION...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. IF THESE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME AREAS...THERE MAY BE A THREAT FOR FLASH FLOODING. THIS THREAT WILL BE THE GREATEST IN TERRAIN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME FLOODING PROBLEMS. ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOONS AND EVENINGS THIS WEEKEND. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ061-081100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-GRANT- HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 811 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN... NORTHEAST IOWA...AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND GRANT COUNTY IN SOUTHWEST WISCONSIN. A SLOW MOVING COLD FRONT WILL GENERATE SEVERAL ROUNDS OF THUNDERSTORMS THROUGH THE DAY AND INTO TONIGHT. SOME STORMS ARE ALREADY APPROACHING SOUTHEAST MINNESOTA WITH A HEAVY RAIN THREAT AND COULD POSSIBLY PRODUCE SOME LARGE HAIL. ADDITIONAL STORMS MAY FORM THROUGH THE AFTERNOON THAT COULD BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES. IF THESE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME AREAS...THERE MAY BE A THREAT FOR FLASH FLOODING. THIS THREAT WILL BE THE GREATEST IN TERRAIN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME FLOODING PROBLEMS. ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. SPOTTERS IN SOUTHEAST MINNESOTA SHOULD WATCH CONDITIONS CLOSELY THIS MORNING... SINCE SPOTTER ACTIVATION OF A FEW COUNTIES IS PROBABLE. THIS TREND COULD CONTINUE EAST AND SOUTH AS THE DAY WEARS ON...EVEN INTO TONIGHT. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE/SHEA
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:02 AM CDT | Flash Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 44 hr |
| Jun 7, 8:47 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 43 min |
| Jun 7, 3:33 PM CDT | Tornado Warning | ARX | Fillmore, Mower, Olmsted | 42 min |
| Jun 7, 3:37 PM CDT | Tornado Warning | ARX | Mower | 38 min |
| Jun 7, 4:16 PM CDT | Tornado Warning | ARX | Fillmore, Mower | 45 min |
| Jun 7, 4:26 PM CDT | Areal Flood Advisory | ARX | Winona | 3 hr |
| Jun 7, 4:35 PM CDT | Tornado Warning | ARX | Mower | 40 min |
| Jun 7, 4:58 PM CDT | Flash Flood Warning | ARX | Winona | 3 hr |
| Jun 7, 5:13 PM CDT | Tornado Warning | ARX | Fillmore, Mower | 62 min |
| Jun 7, 5:16 PM CDT | Flash Flood Warning | ARX | Mower | 4 hr |
| Jun 7, 6:05 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 55 min |
| Jun 7, 6:18 PM CDT | Flash Flood Warning | ARX | Fillmore, Houston | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.